Hi, I was hoping you could give me some advise/insight re: my experience with propecia and saw palmetto.
I have been taking .5 mg of propecia and 160 mg of saw palmetto daily with excellent results, completely halting my hairloss with some strong regrowth, but I’ve encountered some sexual side effects – somewhat decreased libido, much less intense orgasms (where I’m barely even ejaculating at climax) and while I have no problem getting an erection, it’s not reaching the 100% max and most problematic is that my erection has been very flexible, which makes having sex much more difficult.
I stopped taking both the propecia and saw palmetto for a week and noticed all of the sexual side effects disappeared, but I felt a noticable thinning of my hair, so I’m hoping I can find a balance with the dosing, so I’m not shedding much hair or having the sexual side effects. Right now I’m taking the propecia and saw palmetto every other day, but still noticing the sexual side effects to a lesser degree, along with the thinning. Would you recommend cutting out the saw palmetto? Or any ideas on propecia dosing? Thanks!
I sympathize that what you are telling me is what you may be experiencing, however, from a medical/scientific perspective it does not all fit.
- You do not notice immediate thinning after stopping Propecia in one week!
- Propecia or saw palmetto or any other herb or medication will not completely halt hair loss.
- Decreased libido may be from Propecia, but I haven’t heard of decreased orgasm intensity from Propecia.
- You cannot always blame a medication or herb for decreased libido, especially orgasm intensity. Maybe it is age related, partner related, emotionally related, etc.
I do not recommend anything other than discussing your issues with your doctor and getting a complete physical examination. Propecia is a prescription medication, so talk to your prescribing doctor that can offer you personalized advice.